Alert archive / South Carolina / Special Weather Statements in 2011
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 14, 2011, 2:21 PM EDT for Charleston County, South Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2011, 2:21 PM EDT (18:21 UTC)
- Expired
- Jul 14, 2011, 3:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Charleston, SC
County Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 108 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 2:43 PM EDT | TSTM WND DMG | North Charleston, SC | TREES AND POWER LINES DOWN IN PARK CIRCLE. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.4 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3107 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
989 WWUS82 KCHS 141821 SPSCHS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 221 PM EDT THU JUL 14 2011 SCZ045-050-052-141900- CHARLESTON-INLAND BERKELEY-TIDAL BERKELEY- 221 PM EDT THU JUL 14 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND BERKELEY COUNTIES THROUGH 300 PM EDT... AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CAINHOY TO SHADOWMOSS...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BOONE HALL PLANTATION...CAINHOY...CHARLES TOWNE LANDING...CHARLESTON NAVAL COMPLEX...DANIEL ISLAND...DON HOLT BRIDGE...I-26/I-526 INTERCHANGE...NORTH CHARLESTON...SHADOWMOSS...WANDO AND WEST ASHLEY... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... DUE TO ITS SLOW MOVEMENT...THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING VERY HEAVY RAIN IN A FEW LOCATIONS...WHICH MAY BRIEFLY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. SEEK AN ALTERNATE ROUTE. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3286 7977 3276 8008 3286 8012 3296 7983 TIME...MOT...LOC 1821Z 333DEG 3KT 3290 7984 3283 8007 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 14, 1:41 PM EDT, 40 minutes earlier.
Area forecast discussion, Jul 14, 1:41 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
141 PM EDT THU JUL 14 2011
.SYNOPSIS...
A WEAK COLD FRONT WILL SLOWLY PUSH SOUTHWARD THROUGH THE LOCAL
AREA THROUGH SATURDAY...BEFORE DISSIPATING BY EARLY NEXT
WEEK. HIGH PRESSURE IS THEN EXPECTED TO BECOME MORE DOMINANT BY
THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SATELLITE AND RADAR TRENDS SUGGEST THAT THE BEST PRECIPITATION
COVERAGE FOR THIS AFTERNOON WILL BE ALONG AND SOUTH OF A LINE FROM
CHARLESTON TO WALTERBORO TO ALLENDALE...WITH THE GREATEST
COVERAGE ACROSS INTERIOR PARTS OF GEORGIA BY LATE AFTERNOON. THIS
COVERED FAIRLY WELL BY EARLIER FORECAST...SO ONLY MINOR
ADJUSTMENTS WERE NEEDED. CANNOT RULE OUT A COUPLE OF SEVERE STORMS
WITH CAPE VALUES FROM 3500 TO PERHAPS 5000 J/KG AND DCAPE VALUES
UP TO 1000 J/KG...BUT THINK THAT THE MAIN THREAT IS HEAVY RAIN AS
STORMS WILL BE SLOW MOVING. MADE A FEW MINOR ADJUSTMENTS TO
TEMPERATURES...DEWPOINTS...AND CLOUD COVER TO ACCOUNT FOR RECENT
OBSERVATIONS AND TRENDS. HAVE MAINTAINED A HEAT ADVISORY THROUGH 6
PM FOR MUCH OF SOUTHEAST GEORGIA AND A FEW COUNTIES IN EXTREME
SOUTHEASTERN SOUTH CAROLINA AS MOST LOCALS IN THIS AREA HAVE
ALREADY MET OR ARE QUICKLY APPROACHING HEAT ADVISORY LEVELS.
UPDATED AFM AND PFM HAVE ALREADY BEEN ISSUED.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
SCATTERED-NUMEROUS SHOWERS AND TSTM WILL GRADUALLY WANE OVERNIGHT.
IT WILL CONTINUE TO BE WARM AND MUGGY...BUT IT WILL NOT BE AS
OPPRESSIVE AS THE PAST FEW NIGHTS COURTESY OF COOLING INFLUENCES
FROM CONVECTION. LOWS WILL RANGE FROM LOWER-MID 70S INLAND WITH
MID-UPPER 70S COAST AND SOUTHERN AREAS.
MODEL SOLUTIONS ARE NOT IN THE BEST AGREEMENT WITH MOISTURE DETAILS
LATE WEEK AND OVER THE WEEKEND...AND AS A RESULT FORECAST
CONFIDENCE IN HOW THINGS WILL PAN OUT IS MUCH LOWER THAN DESIRED
FOR THE SHORT TERM PORTION OF THE FORECAST.
OVERALL...GUIDANCE GENERALLY AGREES THAT THE FORECAST AREA WILL
REMAIN WITHIN A DEEP MOISTURE REGIME WITH A SURFACE FRONTAL BOUNDARY
NEAR OR JUST SOUTH OF THE FORECAST AREA THROUGH THE SHORT TERM
PERIODS. WITH A DEEP MOISTURE AND UPPER LEVEL TROUGHING REGIME IN
PLACE...IN COMBINATION WITH A SURFACE FRONTAL BOUNDARY IN THE
VICINITY...WOULDN/T ANTICIPATE A STELLAR WEEKEND...WITH UNSETTLED
WEATHER LIKELY TO BE THE RESULT. WILL CARRY HIGH CHANCE/LOW END
LIKELY POPS THROUGH THE SHORT TERM PERIODS...WITH PERHAPS SOME
WINDOW OF OPPORTUNITY FOR MORE IN THE WAY OF SUNSHINE COME SUNDAY.
TEMPERATURES ARE EXPECTED TO TOP OUT SEVERAL DEGREES BELOW
NORMAL...WITH HIGHS LIKELY NOT TOPPING THE 90 DEGREE MARK BOTH
FRIDAY AND SATURDAY...AND POSSIBLY SUNDAY AS WELL. OVERNIGHT LOWS
SHOULD BOTTOM OUT AROUND 70 TO THE LOWER 70S MOST LOCALES.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
MODEL GUIDANCE OFFERS A VARIETY OF POTENTIAL SOLUTIONS TO BEGIN THE
LONG TERM FORECAST PERIOD...WITH SOLUTIONS THEN CONVERGING ON A
COMMON PATTERN TUESDAY THROUGH THURSDAY. GIVEN THE UNCERTAINTIES
EARLY IN THE LONG TERM PERIODS...WILL KEEP THE FORECAST A COMPROMISE
OF THE VARIOUS SOLUTIONS...WITH A SLOW TREND TOWARD IMPROVING
WEATHER CONDITIONS. THIS RESULTS IN SCATTERED SHOWER/THUNDERSTORM
COVERAGE ON MONDAY...TRENDING TOWARD A MORE TYPICAL SUMMERTIME
REGIME WITH ISOLATED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS
TUESDAY THROUGH THURSDAY. TEMPERATURES WILL MODERATE FROM NEAR
NORMAL LEVELS MONDAY AND TUESDAY...TO WELL ABOVE NORMAL BY WEDNESDAY
AND THURSDAY OF NEXT WEEK.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
KCHS...VFR CONDITIONS ARE EXPECTED THROUGH 18Z FRIDAY. THERE IS A
CHANCE OF MVFR CIGS/VSBYS SHOULD SHOWERS CONTINUE TO DEVELOP NEAR
OR JUST NORTH OF THE TERMINAL THIS AFTERNOON. CHANCES WILL BE
GREATEST BETWEEN THE 18Z TO 21Z TIME FRAME. EAST/SOUTHEAST WINDS
WILL GRADUALLY INCREASE OVERNIGHT INTO FRIDAY MORNING AS A PRESSURE
GRADIENT TIGHTENS OVER THE AREA.
KSAV...MVFR VSBYS ARE POSSIBLE THOUGH 21Z WITH THUNDERSTORMS
DEVELOPING JUST TO THE EAST OF THE TERMINAL. IFR VSBYS ARE NOT OUT
OF THE QUESTION SHOULD A THUNDERSTORM DIRECTLY IMPACT THE TERMINAL.
BKN/OVC VFR CIGS WILL THEN OCCUR OVERNIGHT WITH A VERY MOIST
ATMOSPHERE. THERE MAY BE PERIODS MVFR CIGS AROUND DAWN AS SHOWERS
DEVELOP OVER OR NEAR THE AREA. CONFIDENCE IN STARTING TIME IS TOO
LOW TO INCLUDE IN THE TAF AT THIS TIME. LATER TAF ISSUANCES WILL
LIKELY INCLUDE MVFR CIGS/VSBYS WITH SHOWER/THUNDERSTORM ACTIVITY
SOMETIME BETWEEN 12Z AND 18Z FRIDAY.
EXTENDED AVIATION OUTLOOK...SCATTERED TO NUMEROUS SHOWER AND
THUNDERSTORM COVERAGE IS EXPECTED TO RESULT IN TEMPORARY REDUCTIONS
TO CIGS AND VSBYS AT MAINLY KSAV FRIDAY AFTERNOON THROUGH SUNDAY.
MORE TYPICAL AFTERNOON/EVENING SHOWER AND THUNDERSTORM COVERAGE IS
EXPECTED MONDAY AND TUESDAY...WITH MORE ISOLATED REDUCTIONS TO
CIGS AND VSBYS ANTICIPATED.
&&
.MARINE...
THERE ARE NO MAJOR CONCERNS THROUGH TONIGHT. WILL HAVE TO WATCH
FOR A POSSIBLE PINCHING OF THE GRADIENT OVERNIGHT IN THE WAKE OF
WEAK COLD FRONT. SEAS WILL ALSO BUILD SLIGHTLY OVER THE CHARLESTON
COUNTY COASTAL WATERS IN THE DEVELOPING NORTHEAST FETCH...BUT WW4
OUTPUT MAY BE A LITTLE OVERDONE. WILL HAVE TO WATCH BOTH WIND AND
WAVE TRENDS CAREFULLY TODAY.
FRIDAY THROUGH TUESDAY...A FRONTAL BOUNDARY WILL LINGER NEAR OR JUST
SOUTH OF THE WATERS LATE WEEK AND OVER THE WEEKEND. ATLANTIC HIGH
PRESSURE WILL THEN BEGIN TO GET RE-ESTABLISHED EARLY NEXT WEEK.
MODEL SOLUTIONS ARE NOT IN THE BEST AGREEMENT ON WHETHER AN AREA OF
LOW PRESSURE TRIES TO DEVELOP OFF THE SOUTHEAST COAST OVER THE
WEEKEND AND INTO EARLY NEXT WEEK...BUT THEY DO SUGGEST SOME
PINCHING OF THE GRADIENT WITH HIGH PRESSURE BUILDING NORTH OF THE
AREA AND A SURFACE FRONTAL BOUNDARY JUST TO THE SOUTH. AS A
RESULT...WINDS AND/OR SEAS MAY APPROACH SMALL CRAFT THRESHOLDS
SATURDAY THROUGH MONDAY ACROSS PORTIONS OF THE WATERS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR GAZ099>101-
114>119-137>141.
SC...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR SCZ047-048-051.
MARINE...NONE.
&&Hazardous weather outlook, Jul 14, 11:13 AM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON SC 1113 AM EDT THU JUL 14 2011 GAZ099>101-114>119-137>141-SCZ047-048-051-151115- CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN- INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY- INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER-BEAUFORT- COASTAL JASPER- 1113 AM EDT THU JUL 14 2011 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ087-088-SCZ040-042-043-049-151115- JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-COASTAL COLLETON- 1113 AM EDT THU JUL 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-151115- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1113 AM EDT THU JUL 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ044-045-050-052-151115- DORCHESTER-INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY- 1113 AM EDT THU JUL 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 14, 11:58 AM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1158 AM EDT THU JUL 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM HAIL 1 NW COLLEGE PARK 33.02N 80.11W
07/13/2011 E0.88 INCH BERKELEY SC PUBLIC
THE PUBLIC REPORTED NICKEL SIZE HAIL ON KINSWOOD LANE.
&&
EVENT NUMBER CHS1100663
DPBSpecial weather statement, Jul 14, 12:43 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1243 PM EDT THU JUL 14 2011
SCZ048-141715-
BEAUFORT-
1243 PM EDT THU JUL 14 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT COUNTY
THROUGH 115 PM EDT...
AT 1237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LANDS END...MOVING SOUTHWEST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PRITCHARDS ISLAND...PORT ROYAL SOUND...FOLLY FIELD...HILTON HEAD
AIRPORT AND HILTON HEAD ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
MARINERS IN AND AROUND THE INTERCOASTAL BETWEEN HILTON HEAD ISLAND
AND FRIPP ISLAND...AS WELL AS FORT ROYAL SOUND...SHOULD BE ON THE
ALERT FOR BRIEF WIND GUSTS EXCEEDING 25 KNOTS AS WELL AS DANGEROUS
CLOUD TO WATER LIGHTNING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3222 8081 3239 8062 3231 8048 3227 8055
3226 8060 3225 8061 3225 8063 3222 8062
3220 8066 3220 8068 3217 8071
TIME...MOT...LOC 1642Z 035DEG 11KT 3228 8062Special weather statement, Jul 14, 2:13 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
213 PM EDT THU JUL 14 2011
SCZ048-051-141900-
BEAUFORT-COASTAL JASPER-
213 PM EDT THU JUL 14 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND BEAUFORT
COUNTIES THROUGH 300 PM EDT...
AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LOBECO...MOVING SOUTHWEST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...BURTON...CLARENDON...
DALE...GARDENS CORNER...LADYS ISLAND...LAUREL BAY AND SHELL POINT...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM WILL PRODUCE EXCESSIVE LIGHTNING. OFFICIALS AND
COACHES SHOULD DELAY ATHLETIC EVENTS AND PRACTICES IMMEDIATELY.
PARTICIPANTS AND SPECTATORS SHOULD SEEK SHELTER IN A CLOSED
STRUCTURE AND AVOID OPEN FIELDS...BLEACHERS...LIGHT POLES...AND
TREES. MANY PEOPLE HAVE BEEN KILLED BY LIGHTNING DURING ATHLETIC
EVENTS IN THE SOUTHEASTERN UNITED STATES.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3240 8062 3237 8079 3252 8084 3264 8077
3254 8060
TIME...MOT...LOC 1813Z 024DEG 3KT 3255 8072Special weather statement, Jul 14, 2:20 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 220 PM EDT THU JUL 14 2011 GAZ118-119-SCZ047-051-141900- COASTAL CHATHAM-COASTAL JASPER-INLAND CHATHAM-INLAND JASPER- 220 PM EDT THU JUL 14 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND CHATHAM COUNTIES THROUGH 300 PM EDT... AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR BELLINGER HILL AREA...MOVING WEST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... GARDEN CITY...HUTCHINSON ISLAND...MONTEITH...PORT WENTWORTH... SAVANNAH...SAVANNAH AIRPORT...SAVANNAH HISTORIC DISTRICT... THUNDERBOLT...WHITE BLUFF...WHITEMARSH ISLAND...WINDSOR FOREST... BELLINGER HILL AREA AND RIVERSIDE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 45 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3194 8121 3218 8122 3217 8098 3207 8093 TIME...MOT...LOC 1820Z 076DEG 8KT 3211 8103
Special weather statement, Jul 14, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 221 PM EDT THU JUL 14 2011 SCZ045-050-052-141900- CHARLESTON-INLAND BERKELEY-TIDAL BERKELEY- 221 PM EDT THU JUL 14 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND BERKELEY COUNTIES THROUGH 300 PM EDT... AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CAINHOY TO SHADOWMOSS...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BOONE HALL PLANTATION...CAINHOY...CHARLES TOWNE LANDING...CHARLESTON NAVAL COMPLEX...DANIEL ISLAND...DON HOLT BRIDGE...I-26/I-526 INTERCHANGE...NORTH CHARLESTON...SHADOWMOSS...WANDO AND WEST ASHLEY... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... DUE TO ITS SLOW MOVEMENT...THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING VERY HEAVY RAIN IN A FEW LOCATIONS...WHICH MAY BRIEFLY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. SEEK AN ALTERNATE ROUTE. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3286 7977 3276 8008 3286 8012 3296 7983 TIME...MOT...LOC 1821Z 333DEG 3KT 3290 7984 3283 8007
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 9:13 PM EDT | Special Marine Warning | CHS | 89 min | |
| Jul 14, 3:24 AM EDT | Heat Advisory | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 14 hr |
| Jul 14, 2:20 PM EDT | Special Weather Statement | CHS | Chatham | 40 min |
| Jul 14, 2:26 PM EDT | Special Weather Statement | CHS | Liberty | 49 min |
| Jul 14, 2:38 PM EDT | Areal Flood Advisory | CHS | Chatham | 23 min |
| Jul 14, 2:41 PM EDT | Areal Flood Advisory | CHS | Liberty, Long | 58 min |
| Jul 14, 3:08 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 39 min |
| Jul 14, 3:13 PM EDT | Small Craft Advisory | CHS | 63 hr | |
| Jul 14, 3:14 PM EDT | Special Weather Statement | CHS | Bryan | 31 min |
| Jul 14, 3:24 PM EDT | Special Weather Statement | CHS | Tattnall | 36 min |
| Jul 14, 3:50 PM EDT | Special Weather Statement | CHS | Bryan | 25 min |
| Jul 14, 4:34 PM EDT | Special Weather Statement | CHS | Evans, Tattnall | 26 min |
| Jul 14, 4:44 PM EDT | Special Weather Statement | CHS | Screven | 46 min |
| Jul 14, 5:52 PM EDT | Special Weather Statement | CHS | Bulloch, Candler | 68 min |
| Jul 14, 6:28 PM EDT | Special Weather Statement | CHS | Bryan | 32 min |
| Jul 14, 6:36 PM EDT | Areal Flood Advisory | CHS | Bryan, Chatham, Liberty | 43 min |
| Jul 13, 8:16 PM EDT | Special Weather Statement | CHS | Berkeley | 44 min |
| Jul 13, 8:33 PM EDT | Special Weather Statement | CHS | Charleston | 42 min |
| Jul 13, 8:37 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 53 min |
| Jul 13, 9:16 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 35 min |
| Jul 14, 12:43 PM EDT | Special Weather Statement | CHS | Beaufort | 32 min |
| Jul 14, 2:13 PM EDT | Special Weather Statement | CHS | Beaufort | 47 min |
| Jul 14, 2:36 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 3 hr |
| Jul 14, 2:41 PM EDT | Areal Flood Advisory | CHS | Beaufort, Colleton | 2 hr |
| Jul 14, 2:53 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston | 61 min |
| Jul 14, 3:26 PM EDT | Areal Flood Advisory | CHS | Charleston, Colleton, Dorchester | 69 min |
| Jul 14, 4:32 PM EDT | Special Weather Statement | CHS | Dorchester | 28 min |
Nearby
Special Weather Statements in South Carolina, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.